MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN920760
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The device investigation is pending completion and the results will be submitted in a follow-up report.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Reported issue: incident occurred on (b)(6) 2022; the patient is female 25-year-old in the maternity department.The epidural catheter was inserted and during the infusion of the test dose, we observed a leak coming from a hole in the body of the catheter.The hole is located 20-30 cm from the end of the tubing; the catheter was removed and replaced.No injury reported.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer reported the catheter was leaking.The customer returned one empty kit with one snaplock assembly nrfit and one epidural catheter.The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter revealed that the catheter appears used as biological material can be seen on the inner coils.Microscopic examination of the catheter revealed the catheter is damaged at approximately 28.5cm from the distal end.The extrusion appears to have a cut/hole.No other damage was observed.Functional inspection was performed on the returned sample.A functional leak test was performed using the returned catheter and snaplock assembly with the lab leak tester.The proximal end of the catheter was inserted into the snaplock assembly until it bottomed out and the components were locked.The catheter was confirmed to be secured by tugging gently.The snaplock assembly was then connected to the lab leak tester and the pressure was increased to 10 psi to establish flow.The distal end of the catheter was then capped off and the pressure was increased to 25 psi for 30 seconds.A leak was detected coming from the same location where the catheter has a hole at 28.5cm from the distal end, which was revealed during the visual inspection.No other leaks we re detected.A device history record review was performed on the epidural catheter with no relevant findings.A corrective action is not required at this time as the investigation shows no evidence to suggest a manufacturing related cause.All epidural catheters are tested for leaks at the time of manufacturing.The leak was detected during use.Therefore, based on the condition of the sample received and the time of discovery indicate unintentional user error caused or contributed to this event.The reported complaint of the catheter leaking was confirmed based on evaluation of the sample received.During the functional inspection, the returned epidural catheter was confirmed to leak from where the catheter was damaged at approximately 28.5cm from the distal end.All epidural catheters are 100% tested for leaks at the time of manufacturing.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related issue.The leak was detected during use.Therefore, based on the time of discovery and the condition of the sample received, unintentional user error caused or contributed to this event.No further action is required at this time.
 
Event or Problem Description
Reported issue: incident occurred on 16 october 2022; the patient is female 25-year-old in the maternity department.The epidural catheter was inserted and during the infusion of the test dose, we observed a leak coming from a hole in the body of the catheter.The hole is located 20-30 cm from the end of the tubing; the catheter was removed and replaced.No injury reported.

Brand Name
EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15789250
Report Number3006425876-2022-00977
Device Sequence Number5748008
Product Code BSO
UDI-Device Identifier00801902029676
UDI-Public00801902029676
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN920760
Device Catalogue NumberJC-05400-B
Device Lot Number71F22E6432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient Age25 YR
Patient SexFemale